July 29, 2014

Accutane – all damn done!

Another day, another dollar. I am nearing the end of my Accutane* treatment (10 days left…THANK GOODNESS) and I’m starting to get every single side effect you can imagine.

One of the biggest things they watch for when you take this type of drug, besides the obvious blood craziness, is the smaller side effects. Things like migraines, nose bleeds, severe dryness, and of course mood swings.  The mood swings are the kicker because that’s what the manufacture of brand-name Accutane was sued for…many users were getting such severe mood issues that they were committing suicide.

Fun drug right?

In the last week or so I’ve had 4 migraines, major bone / muscle pain, and oh em gee the mood crazy. Mine all seems to be anger-centric though. So high note, I won’t be crying in the corner, no I’ll be reenacting a Pink music video with my beer and riding lawn mower. Watch out downtown ATL traffic!

Basically everything is pissing  me off. The cat meows – I grumble. The dog whines – I’m ready to hide in another room. I go outside to go for a walk because I have a headache and its way to f-ing hot so I come back even grumpier. I can’t sleep due to all of the above and do not EVEN ask me what is for dinner or I’ll shove that pot down your throat.

I need a private padded room for the next ten days.

The great news is I do have just 10 more days so the end is near. The drug worked…I think. I’m a little frightened that since so much of my acne is hormone based, the minute I’m off the drug it will come ROARING back. Its something I want to speak to my doctor about because I really don’t think I can handle this again anytime soon.  Deep inside I’m fairly certain I’m going to need this drug at least one more time in this lifetime, but hopefully I can wait 5 years again.

So with that fun update (If you are just starting this drug, sorry if I scared you…the last month is the worst as far as I’m concerned) here are pictures I promised.

Me without make-up 5 months and 20 days into treatment. The redness isn’t super pronounced in the photo but its there. A lot may be scars, it may fade, it may come roaring back – nobody knows! It’s like Vegas but without the hot Chippendale’s men.

34650c44e29511e292af22000ae912ea 6 Accutane   all damn done!

red and scarred

Me with make-up. This isn’t the best photo because it was at night and I look like a ghost, but it gives you a pretty good idea of what my make-up does. As you can see, all that red is smooth skin, which is good because that means make-up covers it. Downer is I ALWAYS have to wear makeup and that gets old really fast. Especially when its 90+ degrees out and so humid you’d think you were swimming.

974d2226ad0f11e2ad1922000a1cbd31 6 Accutane   all damn done!

Ignore the hair wings please

**So I wrote this oh two weeks ago, which means I have since ended Accutane. Bad news bears! The redness and the acne have flared right back up and its only been 7 days post-treatment. In other words I want to cry because the end-all cure is anything but for me. I have a doc’s appointment on Friday and I’m going to discuss further options with him at that time. I guess we’ll see what he says to see where I go from here because I REALLY hate Accutane and would like to avoid another treatment especially since six damn months of horrible side effects (that last month really turned me off) did shit.

Good luck for those starting out since I am the exception not the rule.

Comments

  1. Sorry Steph. You are beautiful. Please make that your mantra because its true!

  2. Hey Steph – I had to comment on this because I’ve been in your shoes and I know how you feel. Please please please go to highonclearskin.com. I PROMISE you, Fran from that site will get you clear. It will happen. You are beautiful. But please, give up the derms and go to Fran’s site.

    xx

Speak Your Mind

*

CommentLuv badge